Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 36, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 3, 1995, 11:23 PM CDT for Briscoe County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 1995, 11:23 PM CDT (04:23 UTC)
- Expired
- Jun 4, 1995, 12:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Briscoe County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 11:40 PM CDT | Tornado F0 | Quitaque, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1738 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 040423 TORAMA TXC045-040515- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1123 PM CDT SAT JUN 3 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1215 AM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...BRISCOE COUNTY AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO 5 MILES SOUTH OF SILVERTON MOVING EAST AT 20 MPH. PEOPLE IN QUITAQUE AND CAPROCK CANYON STATE PARK SHOULD SEEK SHELTER NOW. ABANDON VEHICLES AND MOBILE HOMES...SEEK SHELTER IN A REINFORCED BUILDING. AS A LAST RESORT...A DITCH OR LOW SPOT OFFERS BETTER PROTECTION THAN YOUR CAR O|R MOBILE HOME. ABANDON MOBILE HOMES EVEN IF TIED DOWN. DO NOT USE A CAR TO TRY AND OUT RUN A TORNADO. CARS ARE EASILY TOSSED AROUND AND CAN BECOME MISSILES IN TORNADIC WINDS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 8:57 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 3, 8:57 PM CDT, 2 hours 26 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 815 PM CDT SAT JUN 03 1995 DRYLN BACKING WITH MSTR RETURNING TO THE SW TX PNHDL. STILL A VRY GOOD CHC FOR MORE TSTMS LATER TNGT WHEN VORT MAX COMES ACRS. WILL RAISE POPS TO LIKELY CAT...EXTEND FFA TX/OK PNHDLS UNTIL DAYBREAK ...AND MENTION PSBL SVR/HVY RAIN ALL ZONES. JUST ANOTHER SPRING DAY! .AMA...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>20. .OK...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>3. SP
In the hours before
Special weather statement, Jun 3, 9:39 PM CDT, 1 hour 44 minutes before
NMZ007-013-020-021-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 941 PM CDT SAT JUN 3 1995 THE TORNADO WATCH FOR UNION...QUAY...CURRY...AND ROOSEVELT COUNTIES OF EASTERN NEW MEXICO WAS CANCELLED AT 840 PM CDT.
Special weather statement, Jun 3, 9:41 PM CDT, 1 hour 42 minutes before
NMZ007-013-020-021-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 941 PM CDT SAT JUN 3 1995 THE TORNADO WATCH FOR UNION...QUAY...CURRY...AND ROOSEVELT COUNTIES OF EASTERN NEW MEXICO WAS CANCELLED AT 840 PM CDT. AND WILL TRACK INTO OR JUST WEST OF UNION CITY BEFORE 930 PM. THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! CHURCHILL
Special weather statement, Jun 3, 10:18 PM CDT, 1 hour 5 minutes before
TXZ001-006-007-011-016-021-040345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1018 PM CDT SAT JUN 3 1995 THE TORNADO WATCH FOR DALLAM...HARTLEY...MOORE...DEAF SMITH...OLDHAM...AND PARMER COUNTIES WAS CANCELLED AT 1018 PM CDT. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 58 min |
| Jun 3, 7:31 PM CDT | Tornado Warning | AMA | Briscoe | 59 min |
| Jun 3, 7:32 PM CDT | Tornado Warning | AMA | Childress | 43 min |
| Jun 3, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 66 min |
| Jun 3, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 60 min |
| Jun 3, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 59 min |
| Jun 3, 9:17 PM CDT | Tornado Warning | AMA | Briscoe | 58 min |
| Jun 3, 9:37 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 68 min |
| Jun 3, 10:00 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 60 min |
| Jun 3, 10:24 PM CDT | Tornado Warning | AMA | Swisher | 40 min |
| Jun 3, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 62 min |
| Jun 3, 11:58 PM CDT | Tornado Warning | AMA | Hall | 28 min |
| Jun 4, 12:23 AM CDT | Severe Thunderstorm Warning | AMA | Hall | 37 min |
| Jun 4, 1:15 AM CDT | Flash Flood Warning | AMA | Childress, Hall | 5 hr |
| Jun 4, 1:36 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 54 min |
| Jun 4, 2:43 PM CDT | Severe Thunderstorm Warning | AMA | Castro, Deaf Smith | 62 min |
| Jun 4, 2:52 PM CDT | Tornado Warning | AMA | Castro | 38 min |
| Jun 4, 3:04 PM CDT | Tornado Warning | AMA | Deaf Smith | 41 min |
| Jun 4, 3:44 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 61 min |
| Jun 4, 4:14 PM CDT | Tornado Warning | AMA | Castro | 46 min |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 60 min |
| Jun 4, 4:55 PM CDT | Severe Thunderstorm Warning | AMA | Swisher | 46 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.